Shortness of breath on Tamoxifen - Breast Cancer Haven

Breast Cancer Haven
2,732 members1,483 posts

Shortness of breath on Tamoxifen

ElleeB
ElleeB
10 Replies

I have been on Tamoxifen 6 years now and am fed up of seeing my GP for related issues and depression I notice I have a small dry cough and that breathing feels more laboured these days - anyone else out there on Tamoxifen experience this or able to explain it. I otherwise feel ok

10 Replies
oldestnewest
Rebec

I've never been on tamoxifen as I was postmenopausal but I was in contact with my oncologist concerning my medication. Poor GPs have to know so much on such varied topics that I'm sure they wouldn't be able to be of much help in this direction. I would suggest to try and get in touch with the Breast Unit you belong to and see how you can get in touch by email, if possible, with an oncologist.

Anyway, congratulations in finishing your first 5 years!

2 likes
Reply
cazlav

Hi, I've been on tamoxifen since January 2016 and I too sometimes have a dry cough and a feeling on my chest I can only describe as though something is lightly pushing on it. I take regular exercise and notice my heart rate is elevated quite quickly too. Over last year or so I have been to docs with concerns and they've been very indulging and ran tests etc...and nothing of concern has come back, it just gets put down to the meds.

1 like
Reply
louisa73

ive been on tamoxifen for just over 4 yrs now I do have a dry cough/tickly throat but never shortness of breath. my consultant helped me with any issues I had. I'm sure theres no problem it will just be down to the meds xx

1 like
Reply
Berylynn

Tamoxifen was a long time ago, looking back the extra weight did make me breathless...I thought it was asthma and got an inhaler. Dry throat yes, it killed the singing voice, not that it was even a small part of life. I could sing but then the voice kind of broke, dried up and went off key. I never blamed anything on the drug but there was no discussion groups then and I knew nobody taking it. I dont use an inhaler now and the voice is ok, still get a dry throat but this time its diabetes!

1 like
Reply
Lorraineam

I am on tamoxifen and I have a dry cough and shortness of breath. It's particularly noticeable if I am bending or stretching, such as pegging washing out. I also tire more quickly. As far as I am aware it's side effects of tamoxifen

1 like
Reply
Surviver

I have been on Tamoxifen for 4 years, I struggle with shortness of breath when walking, or bending to put my shoes on, I also have the cough,I use to like to sing, but can't anymore my voice has changed gutted as I loved to sing

Reply
ElleeB
ElleeB
in reply to Surviver

Thanks for replying - it's just re assuring to know you are not alone in your experiences sometimes- it must be hard not being able to sing - I feel for you with that. The breathing thing gets me I used to run and walk loads but not I just get drained

Reply
Surviver
Surviver
in reply to ElleeB

Its awful how it changes our lives, people don't understand the side effects, family and work,they just think oh the cancers been removed that's it,but it isn't life is just not the same as it was for us

Stay well take care

Janet x

1 like
Reply
Raggarty
Raggarty
in reply to ElleeB

I am on tamoxifen but just coming up to 4 months. I'm also her2+ so am about a third of the way through herceptin. I think so far I have been quite lucky other than hot flushes and pretty bad anxiety but I don't know whether that is just the general experience. I've had a lot of complications and have been in treatment over a year. Like you, I was a regular runner and I feel like I'm missing a big part of my life, as Survivor wrote, the tiredness is never ending and life really isn't the same. I hope 2018 is a better year for all of us.

Reply
ElleeB

To all of you who answered me on this issue thank you your support is brilliant

1 like
Reply

You may also like...